Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ms. Awesome

Questions before my appointment...

Recommended Posts

Hey, everyone. I am a long-time lurker of this site, but have just now finally registered as a member. So, before I get to my questions, here's the deal:

I've had acne since probably around 7th or 8th grade but, ironically, didn't realize it was bad until I got my eyes examined and got glasses. I have been obsessive and self-conscious ever since. Nobody but my parents has EVER seen me without cover-up on. It takes me a long time to do my make-up in the morning and friends are not allowed to drop-by without a half-hour warning so I can cover my face up. I refuse to live in a dorm or with a roommate because nobody is allowed to see me bare-faced, and have even obsessively brought my cover-up along for hospital stays... I cut my toe almost completely off once, but wouldn't leave without putting make-up on first! Yes, I know I'm a nut, but I can't help it.

I've tried many regimens and products, vitamins, birth control, and life-changes, all to no avail. My poor sister has it worse than I do and used to be given all kinds of medications for her acne from a dermatologist. I used to use her prescriptions religiously on myself, and even those didn't work, which is why i had never bothered to see a derm myself.

Well, I'm finally going to the doctor, because I'm tired of feeling limited by my skin. I'm wondering what you think my doc's reaction might be to the fact that I have been unresponsive to prescription medications, despite them not being my own? Do you think there is a chance I could get Accutane? (I know the risks and I've done the research. It's an option I would be thrilled to explore with a doctor, if s/he'll give me the chance.)

I've added pics so you can see where I'm at right now... I'm actually winding down after a break-out, so this is the BEST my skin has looked in a long time. Zits always leave marks on my face that last for months or years, which is mostly what can be seen in these pictures. I usually have a couple weeks of active pimples, then a week or so where they've shrunk to red marks and a few little zits (I call this the Time of False Hope), and then a new break-out starts before the red marks even BEGIN to fade.

Any advice on what to expect from a derm?

(Sorry for the long post... I've been snowed in and haven't had much contact with the outside world, so I feel talkative!)

post-92769-1231644207_thumb.jpg

post-92769-1231644230_thumb.jpg

post-92769-1231644207_thumb.jpg

post-92769-1231644230_thumb.jpg

Share this post


Link to post
Share on other sites

it doesn't look too bad really, mild to moderate. I could see your derm starting you on a topical medicine like retin-a or differin to see how it goes. Maybe some oral pills too. Good luck!

Share this post


Link to post
Share on other sites

Problem is, I already used Retin-A and other topical prescriptions for a long time (though they were my sister's). All Retin-A did was burn, leaving my face peeling and red and still breaking out. The others just did nothing. I really don't want to waste any more time on topical dead-ends.

Share this post


Link to post
Share on other sites

Tell the doc you want to use Accutane.

I'm older but that's what I had to do. Went a few times on and off throughout the years and everyone wanted to basical start from scratch with some form of AHA or Doxy and what not.....finally I just told the Doc that I'm really done with all that jazz and weighed the risks and really wanted to get started.

GL

Share this post


Link to post
Share on other sites

Update:

So I had my appointment with the family doctor today to get a referral to a dermatologist. They (she, her resident, and the nurse) all agreed that Accutane would be the best bet for me (especially considering that I only have health insurance until I'm done with school in a year or two, so I would not be able to afford to keep refilling "constant-usage-required" medications like antibiotics and face washes. I can't afford to waste any time! :boohoo: )

She gave me a prescription for Minocycline just in case it took me a while to secure an appointment and I want to try something in the meanwhile.

I called the derms she suggested. I made an appointment for the 29th (guess I won't be filling the Minocycline) with a doctor who has several patients on Accutane. The lady on the phone was very nice and wrote down that I was looking for Accutane as my reason for the appointment.

I can't tell you how excited I am. All of this doesn't seem real! Could it be that I actually have a chance of obtaining the only drug with the potential to put a stop to my break-outs? I'm all a-flutter. :dance:

Share this post


Link to post
Share on other sites

Good luck, make sure you have a good moisturiser, sun-screen and chap-stick picked out....you will dry out like a day or 2 after you start! Oh and some people said eye drops...I didn't need them, but they are cheap so better safe than sorry I guess.

Share this post


Link to post
Share on other sites

be careful about mino - it made me nauseous allll the time. however it might be a good idea to take it up until your derm appt because if you are from the US its going to take you at least a month to go through the ipledge system. mino worked pretty good for me the first few months but then stopped.

anyways if you take the mino you have a better chance at getting accutane because the usually want you to take antibiotics first. so i guess you could either take the mino, or just tell the derm you have lol

i also have persistant acne that wont go away, mine are smaller then yours but more spread out :( and i got accutane no problem after trying antibiotics

good luck!! :)

Share this post


Link to post
Share on other sites

you're face doesnt look to bad to me to.but yeah accutane im thinking of going on it to but i hear it will make you break out reallt bad before it gets better like for months.I use to use mino after a while it will stop working you're body will get use to it and you will break out again.you're right retin a burned my face as well a few days ago on me to took a layer of skin right off my face. im leaning towards accutane myself but im kinda worried about the break out from it.let us know how it goes.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×